Alert archive / Texas / River Flood Warnings in 2009
River Flood Warning 129, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Oct 22, 2009, 9:29 AM CDT for 5 counties in Texas. It took effect at Oct 29, 2009, 11:01 PM CDT. It was in force for 24 days.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2009, 9:29 AM CDT (14:29 UTC)
- In effect from
- Oct 29, 2009, 11:01 PM CDT
- Expired
- Nov 22, 2009, 10:30 AM CST
- In force
- 24 days
- Issued by
- NWS Shreveport, LA
- Flood severity
- Minor
Counties Angelina County, TX, Houston County, TX, Polk County, TX, Trinity County, TX, Tyler County, TX
The radar
The Houston radar (KHGX), 176 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neches River near Diboll (DIBT2). The gauge peaked at 15.74 ft at Oct 30, 2009, 10:00 PM CDT.
- Action stage
- 11.5 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08033000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Oct 22, 9:01 AM CDT, 28 minutes earlier.
Area forecast discussion, Oct 22, 9:01 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
901 AM CDT THU OCT 22 2009
...A QUICK UPDATE TO THE FORECAST WILL BE COMING...
.DISCUSSION...
COLD FRONT CONTINUES TO MAKE STEADY PROGRESS INTO THE FORECAST AREA
THIS MORNING...AND EXTENDS FROM COLLEGE STATION TEXAS TO MOUNT
HERMAN OKLAHOMA AS OF 8 AM. THE FRONT SHOULD MOVE INTO NORTHWEST
LOUISIANA THIS AFTERNOON...AND THROUGH THE REGION THIS EVENING.
UNTIL THEN...PLENTY OF MOISTURE WILL COMBINE WITH AMPLE LIFT TO
PRODUCE WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ALONG AND
AHEAD OF THE FRONT.
FOR THE MOST PART...THE FORECAST PACKAGE LOOKS TO BE IN GOOD SHAPE.
IN LIGHT OF THE HEAVY RAINFALL TOTALS INDICATED BY AREA RADARS
ACROSS EAST TEXAS...I HAVE EXPANDED THE FLASH FLOOD WATCH TO
ENCOMPASS OUR ENTIRE FORECAST AREA. THE EXPIRATION TIME WILL REMAIN
THE SAME...AND GOOD UNTIL 4 PM. I HAVE ALSO UPDATED GRIDDED QPF
AMOUNTS BASED UPON THE LATEST GUIDANCE FROM THE HYDROMETEOROLOGICAL
PREDICTION CENTER.
ISC GRIDS HAVE BEEN SENT AND SHOULD BE POSTED TO THE INTERNET. AN
UPDATED SUITE OF PRODUCTS WILL BE ISSUED SHORTLY. /21/
&&
.AVIATION...
A COLD FRONT WILL PROGRESS THROUGH THE FOUR STATE REGION THROUGH THE
AFTERNOON AND EARLY EVENING HOURS. WIDESPREAD SHOWERS...ALONG WITH
EMBEDDED THUNDERSTORMS...WILL PERSIST AHEAD OF THE FRONT AS IT MOVES
EASTWARD. WIND GUSTS OF UP TO 25 KTS MAY BE POSSIBLE ACROSS AREA
TERMINALS...ASSOCIATED WITH EMBEDDED THUNDERSTORMS. WINDS WILL SHIFT
TO THE NORTHWEST BEHIND THE FRONT...AVERAGING AROUND 10 KTS.
OTHERWISE...CEILINGS WILL GRADUALLY IMPROVE ACROSS EAST TEXAS FROM
MVFR TO VFR LATE IN THE TERMINAL FORECAST PERIOD. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 74 50 64 46 74 / 100 30 10 10 10
MLU 74 53 64 46 72 / 100 70 10 10 10
DEQ 66 42 62 38 71 / 80 20 10 10 10
TXK 68 49 63 46 70 / 90 30 10 10 10
ELD 72 49 64 44 71 / 100 50 10 10 10
TYR 69 45 66 48 75 / 90 10 10 10 10
GGG 72 46 65 46 72 / 90 20 10 10 10
LFK 74 48 68 44 77 / 90 20 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: ARZ050-051-059>061-070>073.
LA...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: LAZ001>006-010>014-017>022.
OK...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: OKZ077.
TX...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
PUBLIC FORECASTER... D. BUTTS
AVIATION/FIRE WEATHER FORECASTER... MAYEAUXHazardous weather outlook, Oct 22, 4:32 AM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 432 AM CDT THU OCT 22 2009 ARZ050-051-059>061-070>072-LAZ001>003-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>151-230945- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-CADDO-BOSSIER-WEBSTER-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN- TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA- 432 AM CDT THU OCT 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... HEAVY RAIN ONGOING ACROSS MUCH OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS MAY RESULT IN FLASH FLOODING. ADDITIONAL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE TODAY. THE RAIN IS EXPECTED TO SLOWLY END FROM WEST TO EAST THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF FLASH FLOODING... MAY BE NEEDED TODAY. ARZ073-LAZ004>006-010>014-017>022-TXZ152-153-165>167-230945- UNION AR-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE- JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL- LA SALLE-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 432 AM CDT THU OCT 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...TODAY AND TONIGHT... ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE TODAY...MAINLY EAST OF AN EL DORADO ARKANSAS TO LUFKIN TEXAS LINE. THE MAIN THREAT WILL BE STRONG WINDS...HOWEVER AN ISOLATED TORNADO CAN NOT BE RULED OUT. ALSO...HEAVY RAIN IS EXPECTED OVER MUCH OF THE AREA...WITH POSSIBLE FLASH FLOODING. THE HEAVIEST RAIN WILL BE CONCENTRATED OVER SOUTH CENTRAL ARKANSAS INTO NORTH CENTRAL LOUISIANA...WHERE ONE TO THREE INCHES OF RAIN MAY OCCUR...WITH LOCALLY HEAVIER AMOUNTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATER TODAY INTO THE EARLY EVENING.
In the hours before
Local storm report, Oct 22, 7:22 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
722 AM CDT THU OCT 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 AM FLASH FLOOD QUITMAN 32.80N 95.44W
10/22/2009 WOOD TX BROADCAST MEDIA
SEVERAL ROADS ARE CLOSED THROUGHOUT THE COUNTY DUE TO
HIGH WATER.
0622 AM FLASH FLOOD 2 SE NOONDAY 32.22N 95.37W
10/22/2009 SMITH TX BROADCAST MEDIA
FM2868 CLOSED DUE TO HIGH WATER.
0622 AM FLASH FLOOD 13 NW LINDALE 32.64N 95.56W
10/22/2009 SMITH TX BROADCAST MEDIA
CR 455 CLOSED DUE TO HIGH WATER.
0625 AM FLASH FLOOD GILMER 32.73N 94.95W
10/22/2009 UPSHUR TX LAW ENFORCEMENT
SEVERAL ROADS ARE FLOODED ACROSS THE COUNTY.
&&
15Special weather statement, Oct 22, 9:22 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
922 AM CDT THU OCT 22 2009
TXZ151-153-221500-
PANOLA-SHELBY-
922 AM CDT THU OCT 22 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 1000 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
PANOLA...
IN EASTERN TEXAS...
SHELBY...
INCLUDING THE FOLLOWING LOCATIONS...
JOAQUIN AND TENAHA...
AT 922 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM 6 MILES NORTHWEST OF CENTER...MOVING NORTH AT
20 MPH. SOME WEAK ROTATION WAS DETECTED WITH THIS STRONG THUNDERSTORM
AS IT MOVED NORTHEAST.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
13Special weather statement, Oct 22, 9:26 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
926 AM CDT THU OCT 22 2009
TXZ153-166-221530-
SAN AUGUSTINE-SHELBY-
926 AM CDT THU OCT 22 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 1030 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN EASTERN TEXAS...
SHELBY AND SAN AUGUSTINE...
INCLUDING THE FOLLOWING LOCATIONS...
BLAND LAKE...NEUVILLE AND SAN AUGUSTINE...
AT 925 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM NEAR SAN AUGUSTINE...OR 20 MILES SOUTH OF
CENTER...MOVING NORTH AT 20 MPH. THIS THUNDERSTORM EXHIBITED SOME WEAK
ROTATION AS IT MOVED NORTHEAST.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 8:32 PM CDT | River Flood Warning | SHV | Wood | 10 days |
| Oct 22, 2:36 AM CDT | Areal Flood Advisory | SHV | Camp, Franklin, Smith, Titus, Upshur, Wood | 3 hr |
| Oct 22, 5:40 AM CDT | Areal Flood Advisory | SHV | Camp, Franklin, Morris, Red River, Smith, Titus and 2 more | 3 hr |
| Oct 22, 6:01 AM CDT | Flash Flood Warning | SHV | Camp, Franklin, Morris, Smith, Titus, Upshur and 1 more | 4 hr |
| Oct 22, 7:30 AM CDT | Areal Flood Advisory | SHV | Bowie, Morris, Red River | 4 hr |
| Oct 22, 7:39 AM CDT | River Flood Warning | SHV | Gregg | 25 hr |
| Oct 22, 8:24 AM CDT | Areal Flood Advisory | SHV | Angelina, Gregg, Harrison, Nacogdoches, Panola, Rusk and 3 more | 4 hr |
| Oct 22, 10:52 AM CDT | River Flood Warning | SHV | Gregg, Harrison, Marion, Upshur | 9 days |
| Oct 22, 10:09 AM CDT | Areal Flood Advisory | SHV | Bossier, Caddo, De Soto, Sabine | 3 hr |
| Oct 22, 11:13 AM CDT | Tornado Warning | SHV | De Soto, Red River | 47 min |
| Oct 22, 11:34 AM CDT | Tornado Warning | SHV | Natchitoches, Sabine | 41 min |
| Oct 22, 11:42 AM CDT | Areal Flood Advisory | SHV | Bienville, Claiborne, Natchitoches, Red River, Webster | 4 hr |
| Oct 22, 12:05 PM CDT | Tornado Warning | SHV | Natchitoches | 16 min |
| Oct 22, 12:13 PM CDT | Flash Flood Warning | SHV | Bossier | 2 hr |
| Oct 22, 12:18 PM CDT | Tornado Warning | SHV | Natchitoches | 27 min |
| Oct 22, 12:39 PM CDT | Flash Flood Warning | SHV | Natchitoches, Red River | 111 min |
| Oct 22, 12:39 PM CDT | Tornado Warning | SHV | Bienville, Natchitoches, Winn | 35 min |
| Oct 22, 1:11 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Lincoln, Winn | 49 min |
Nearby
River Flood Warnings in Texas, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.